Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Muscle twitching in the feet. Taken Lexapro and Cipralex. Due to medication?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi! I was wondering if you know if lexapro or cipralex can cause muscle twitching ( can be explained as bubble bursting or popcorn popping )? I used cipralex for almost 4 weeks. 5 mg the first five days,then 10 mg. After the 10 mg i noticed muscle twitcing espesially in my feet but also random places in my body. Never had this before. I stopped the medication a week ago because of this,and its not gone away yet :-( Can this meds have caused me permanent damage ? I am so afraid of this :-(
Posted Wed, 25 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 5 hours later

Thanks for the query

Cipralex/Lexapro contains a drug known as Escitalopram which is usually given for depressive disorders. It has various side effects like nausea , vomiting, ejaculation problems, etc but muscle twitching is not one of them. So you will have to find out why there is muscle twitching, it could not have come because of Cipralex and also must add that please discontinue the tablets only if the treating doctor has asked you to because this drug is of immence help to you
Common causes of muscle twitching are due to dehydration and electrolyte disturbance (Sodium, Potassium, Calcium). Kindly XXXXXXX your family doctor for the muscle twitching and seek help for the same.
I advice you to contiue Cipralex as directed by your doctor

Hope I have answered your query. Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor